question-icon

What do white spots on the abdomen suggest?

default
Posted on Wed, 13 May 2015
Question: Hi,
I have 2 small white spots on my abdomen since last 6 months. I applied Melancoyl, as suggested by a Doctor and partial pigmentation has occured. The Doctor diagnosed this condition as Vitiligo.
Today I saw another white patch (not completely white though) near chest.
Please suggest, what should I do to get rid of these.

Regards,
XXXX
doctor
Answered by Dr. Kakkar S. (22 minutes later)
Brief Answer:
Kindly upload an Image

Detailed Answer:
Hello. Thank you for writing to us

I have taken note of your query and I wish to help you regarding your concern.

Focal vitligo usually presents as a few (1-2) scattered patches of de-pigmentation i.e complete loss of melanin.

However, not all white patches on skin are necessarily vitiligo.

Therefore I suggest that you upload a few Images so that I am able to review whether the new patch that you noticed is indeed vitiligo.

You may upload an image either at "Reports Section"

Or else

You may also mail me the image at YYYY@YYYY
Kindly mention the subject of this mail as Attention Dr.kakkar.

The product that you are using for existing patches of vitiligo on abdomen is a good choice for treatment for vitiligo.
It contains a Psoralen i.e 8-methoxypsoralen.
Psoralens together with sun exposure/ phototherapy induce new pigment formation which initially appears as dots of pigment around hair follicles in the vitiligo patch.
These dots subsequently extend to cover the whole of patch.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. (3 hours later)
Thanks for responding Doctor.
Kindly see the attached photos. Can you suggest the proper use of Melancoyl, like how much time after applying should I expose the skin to Sun.

Would it help if I take Melancoyl tablets too ?

Thanks,
XXXX
doctor
Answered by Dr. Kakkar S. (30 minutes later)
Brief Answer:
Method of using 8-methoxypsoralen/ 8-MOP

Detailed Answer:
Hi.

I have reviewed the Images. It is a vitiligo.

You may start treating this patch of vitiligo with topical 8-methoxypsoralen (8-MOP)lotion Or ointment.
You need to expose to sunlight 30 min after you apply 8-MOP. Expose just for 5 minutes in sun and thereafter protect it from sun for rest of the day.
Practice this routine every alternate days. Not daily!!
You may apply mometasone furoate cream 0.1%, once daily at night.

No need for tablets for a single patch such as this.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. (1 hour later)
Thanks Again.
If it's not too much effort, can you also tell the trade name of 8-MOP so I can buy it in XXXXXXX This would be great help to me.

Regards,
XXXX
doctor
Answered by Dr. Kakkar S. (17 minutes later)
Brief Answer:
Use the same medicine which you were already using.

Detailed Answer:
Hi.

The medicine which you were already using for vitiligo patch on your abdomen actually contains 8-Methoxypsoralen/ 8-MOP!!.
8-Methoxypsoralen is the generic name/ active ingredient present in it.
You can go through the active ingredients i.e generic names, mentioned on its package insert.
I was referring by generic name therefore it might have sounded as a different medicine but it actually is the same medicine which you were using before for patch on abdomen.
Therefore you have to use the same medicines over the new patches on chest too.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 9443 Questions

premium_optimized

The User accepted the expert's answer

Share on
What do white spots on the abdomen suggest?

Brief Answer: Kindly upload an Image Detailed Answer: Hello. Thank you for writing to us I have taken note of your query and I wish to help you regarding your concern. Focal vitligo usually presents as a few (1-2) scattered patches of de-pigmentation i.e complete loss of melanin. However, not all white patches on skin are necessarily vitiligo. Therefore I suggest that you upload a few Images so that I am able to review whether the new patch that you noticed is indeed vitiligo. You may upload an image either at "Reports Section" Or else You may also mail me the image at YYYY@YYYY Kindly mention the subject of this mail as Attention Dr.kakkar. The product that you are using for existing patches of vitiligo on abdomen is a good choice for treatment for vitiligo. It contains a Psoralen i.e 8-methoxypsoralen. Psoralens together with sun exposure/ phototherapy induce new pigment formation which initially appears as dots of pigment around hair follicles in the vitiligo patch. These dots subsequently extend to cover the whole of patch. Regards